Thunderstorm Wind, Uinta
- When
- August 22, 1:15 PM MST
- Where
- Uinta County, 1.25 mi ESE of Evanston
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 41.260, -110.960
A wind gust of 54 knots was recorded at the Evanston, Wyoming ASOS.
Thunderstorms produced severe winds at Evanston, Wyoming.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Thunderstorms produced severe winds at Evanston, Wyoming.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 22, 9:00 AM MST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 AM MDT WED AUG 22 2007 .SYNOPSIS...A MORE ACTIVE WESTERLY FLOW WILL PREVAIL ACROSS THE NORTHERN HALF OF THE GREAT BASIN THROUGH FRIDAY WITH TWO WEAK TROUGHS MOVING THROUGH. WEAK RIDGING IS EXPECTED TO RETURN FOR THE WEEKEND. && .DISCUSSION...FIRST OF TWO WAVES MOVING ACROSS SOUTHWEST IDAHO THIS MORNING WITH THE SECOND AND STRONGER ONE NEAR 47 N AND 132 W. AS THIS SECOND ONE STRENGTHENS TOWARDS THE SOUTHEAST IT APPEARS TO BE KICKING THE FIRST WAVE MORE EASTERLY NOW AND THEN MORE LIKELY TO LIFT NORTHEAST BY THIS AFTERNOON. THIS WILL ALLOW ONLY MINOR DYNAMICS ALOFT TO BRUSH THE EXTREME NORTHERN PORTIONS OF THE CWA. HOWEVER DESPITE THE WEAK DYNAMICS ALOFT A POOL OF HIGHER PRECIPITABLE WATER EXISTS OVER NORTHERN PORTIONS OF NEVADA AND UTAH WHICH CAN BE ACTED UPON BY THESE WEAK DYNAMICS. THEREFORE ISOLATED THUNDERSTORMS ARE POSSIBLE BUT PROBABLY MORE OF THE HIGH BASED VARIETY AS LOW LEVELS BELOW ABOUT 600 MB REMAIN DRY THROUGH 00Z. THIS FIRST TROUGH WILL ENHANCE THE NORTH TO SOUTH SURFACE GRADIENT ACROSS NORTHERN UTAH WITH THE SOUTHERN BOUNDARY SETTING UP ACROSS CENTRAL UTAH TONIGHT. MOISTURE IS EXPECTED TO POOL AROUND THIS BOUNDARY AT LOW TO MID LEVELS TONIGHT INTO THURSDAY SO WHEN THE SECOND WAVE ALOFT MOVES ACROSS THE REGION THURSDAY THE MOST FAVORED AREA FOR CONVECTION WILL BE ALONG OR TO THE NORTH OF THIS BOUNDARY. FARTHER SOUTH ACROSS SOUTHERN UTAH TEMPERATURES WILL REMAIN ON THE HOT SIDE TODAY AND THURSDAY WITH RECORD CHALLENGING TEMPERATURES BOTH DAYS. ALTHOUGH NO CHANGES OR UPDATES WILL BE MADE FOR TODAY OR THIS EVENING THE THREAT OF SHOWERS AND THUNDERSTORMS MAY BE SOMEWHAT OVERDONE. && .AVIATION...LIGHT S-SE WINDS THIS MORNING AT SLC TERMINAL ARE EXPECTED TO TURN TO THE W-NW AROUND 17Z. THUNDERSTORMS COULD DEVELOP NORTH OF THE TERMINAL LATE THIS AFTERNOON...WITH ENHANCED NORTHERLY OUTFLOW WINDS POSSIBLE AFTER 23Z. && .FIRE WEATHER...AN UPPER LEVEL TROUGH WILL MOVE EAST THROUGH THE NRN ROCKIES TODAY/THIS EVENING. THIS FEATURE WILL BRING INCREASING S-SW WINDS TO THE SRN FIRE WEATHER ZONES. RH VALUES IN THESE ZONES ARE EXPECTED TO DROP INTO THE SINGLE DIGITS AND TEENS LATER THIS AFTERNOON. THE COMBINATION OF LOW RH VALUES AND WINDS COULD PRODUCE ISOLATED HAZARDOUS FIRE WEATHER CONDITIONS LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. ENOUGH MID-LEVEL MOISTURE EXISTS OVER THE NRN FIRE WEATHER ZONES WHERE ISOLATED SHOWERS/THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON/EVENING. NOT LOOKING FOR WETTING RAINS...JUST GUSTY/ERRATIC WINDS AND LIGHTNING. COOLER TEMPS AND SLIGHTLY HIGHER RH VALUES WILL FOLLOW FOR THURSDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && STRUTHWOLF FIRE WEATHER AND AVIATION...CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT WED AUG 22 2007 UTZ001>016-019>021-517-518-WYZ021-231300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 500 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN AREAS. STORMS WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND LIGHTNING. ISOLATED CRITICAL FIRE WEATHER DANGER FOR SOUTHWEST UTAH DUE TO VERY LOW HUMIDITY AND GUSTY AFTERNOON WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER UPPER LEVEL DISTURBANCE WILL CARVE ACROSS THE NORTHERN GREAT BASIN ON THURSDAY. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS CENTRAL...NORTHERN AND SOUTHEAST UTAH. INCREASED SOUTHWEST WINDS AND MARGINALLY LOW HUMIDITY WILL CREATE ISOLATED CRITICAL FIRE WEATHER DANGER FOR SOUTHWEST UTAH ON THURSDAY. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The Salt Lake City radar (KMTX), 124 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
A wind gust of 54 knots was recorded at the Evanston, Wyoming ASOS.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55560.